A stochastic derivation of the ratio form of contest success functions

Hao Jia

Research output: Contribution to journalArticlepeer-review

73 Citations (Scopus)

Abstract

This note provides a distribution-based justification for the ratio form of contest success functions (CSFs), in which a player's success depends positively on her effort relative to that of her opponents. I show that the inverse exponential distribution of the random shocks yields the ratio form. Extending this approach to asymmetric contests, I also derive an asymmetric ratio form of CSFs.

Original languageEnglish
Pages (from-to)125-130
Number of pages6
JournalPublic Choice
Volume135
Issue number3-4
DOIs
Publication statusPublished - Jun 2008
Externally publishedYes

Keywords

  • Contest success functions
  • Inverse exponential distribution

ASJC Scopus subject areas

  • Sociology and Political Science
  • Economics and Econometrics

Fingerprint

Dive into the research topics of 'A stochastic derivation of the ratio form of contest success functions'. Together they form a unique fingerprint.

Cite this